Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 342, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 23, 2015, 1:52 PM CDT for Coffee County, Dale County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 23, 2015, 2:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 41 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WUUS52 KTAE 231852 SVRTAE ALC031-045-231930- /O.NEW.KTAE.SV.W.0342.150723T1852Z-150723T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 152 PM CDT THU JUL 23 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DALE COUNTY IN SOUTHEASTERN ALABAMA... NORTHEASTERN COFFEE COUNTY IN SOUTHEASTERN ALABAMA... * UNTIL 230 PM CDT * AT 151 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW BROCKTON...OR 8 MILES EAST OF ELBA...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... DALEVILLE...ELBA...OZARK...FORT RUCKER...ENTERPRISE...LEVEL PLAINS...NEWTON...NEW BROCKTON...LEE...CLINTONVILLE...DILLARD... RICHBURG...DILL...WATERFORD...HOOPER STAGE FIELD...LOWE ARMY HELIPORT...JAVA...GREATER SALEM CHURCH...KELLY AND CAMP ALAFLO BSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3137 8609 3156 8608 3156 8559 3130 8561 TIME...MOT...LOC 1851Z 277DEG 24KT 3146 8595 $$ JLF
2 follow-up statements
641 WWUS52 KTAE 231915 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM CDT THU JUL 23 2015 ALC031-045-231930- /O.CON.KTAE.SV.W.0342.000000T0000Z-150723T1930Z/ DALE AL-COFFEE AL- 215 PM CDT THU JUL 23 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES... AT 215 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER FORT RUCKER...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DALEVILLE...OZARK...FORT RUCKER...ENTERPRISE...LEVEL PLAINS... NEWTON...NEW BROCKTON...CLINTONVILLE...DILLARD...DILL...WATERFORD... HOOPER STAGE FIELD...LOWE ARMY HELIPORT...JAVA...GREATER SALEM CHURCH...KELLY...CAMP ALAFLO BSA...KNOX FIELD...DALE COUNTY LAKE AND HANCHEY FIELD. LAT...LON 3135 8592 3156 8589 3156 8559 3130 8561 TIME...MOT...LOC 1915Z 277DEG 24KT 3144 8576 $$ JLF
168
WWUS52 KTAE 231928
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM CDT THU JUL 23 2015
ALC031-045-231937-
/O.EXP.KTAE.SV.W.0342.000000T0000Z-150723T1930Z/
DALE AL-COFFEE AL-
228 PM CDT THU JUL 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3135 8592 3156 8589 3156 8559 3130 8561
TIME...MOT...LOC 1925Z 277DEG 24KT 3144 8576
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:31 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 23, 9:31 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT THU JUL 23 2015
.Near Term [Through Today]...
Zonal flow aloft will transition to a bit more northwesterly
through the day as a shortwave digs through the Midwest. At the
surface, the pattern of the last few days will continue today.
Extending from low pressure over the Mid-Atlantic is a surface
trough through central Georgia and southeast Alabama. Convection
will initiate along this trough first today, then along the
seabreeze fronts in north Florida. Eventually outflow from each
cluster of storms will merge and force new storm initiation across
the central part of the region this evening. The environment is
similar to the past few days, with plenty of SBCAPE and
marginally high dTheta-E values, and is expected to support
isolated to scattered gusty winds in downbursts.
Temperatures will be above average again today, in the middle to
upper 90s. Heat indices will soar once again into the 106-110
range, so care should be taken when working, or spending any time,
outdoors.
&&
.Prev Discussion [414 AM EDT]...
.Short Term [Tonight Through Saturday]...
In the upper levels, there is a ridge centered over the Southern
Great Plains and a trough extending down the east coast. At the
sfc, low pressure will linger near the Carolinas with a cool
boundary just north of the region. The best chance for rain will
be Friday afternoon/evening with POPs around 50 to 60 percent. On
Saturday, the boundary shifts southward bringing the best chance
for rain to the southern and southeastern counties of the region.
Showers and thunderstorms will be more numerous in the
afternoon/evening hours and more isolated otherwise. Highs will be
in the low to mid 90s. It will be humid with heat indices in the
100 to 107 degree range. It will likely be just under heat
advisory criteria.
.Long Term [Saturday Night Through Thursday]...
In the upper levels, a high height center will be centered over
TX and a low height center will be forming over FL. By Monday, the
high height center will be centered over the Lower Mississippi
River Valley and the low height center will be gone. At the sfc, a
broad, weak area of low pressure will linger along the Gulf Coast.
With upper level ridging and weak sfc features, rain chances will
begin to decrease to more typical summertime levels. Afternoon
highs will be in the low to mid 90s. Heat indices are expected to
be around 100 degrees on Sunday and Monday and will increase as
the week progresses.
.Aviation...
[Through 06Z Friday]
VFR conditions existed at all the terminals at TAF issuance time,
and should persist through the period other than in scattered
afternoon thunderstorms. Storm chances will begin sooner in the
western parts of the region, at ECP and DHN, and shift east as the
afternoon progresses. Any of the terminals could be affected. IFR
visibilities would be possible.
.Marine...
Today, winds will be moderate and westerly. By Friday afternoon,
winds will likely reach cautionary levels. Expect seas of 2 to 3
feet today and 3 to 4 feet on Friday. An unsettled weather pattern
will be in place through the weekend, bringing increased chances
for rain and thunderstorms.
.Fire Weather...
Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are not
expected. Lightning activity in storms in the next several days is
expected to be quite high.
.Hydrology...
The wet pattern will continue through the weekend. River levels
are generally a little low at this time. 1 to 2.5 inches of rain
is expected through the weekend. River flooding is not expected.
Localized heavy rain in slow moving storms could cause some flash
flooding concerns.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 96 77 93 76 94 / 40 30 60 40 40
Panama City 90 80 90 79 90 / 30 30 50 40 40
Dothan 94 75 93 75 95 / 70 40 50 40 30
Albany 94 76 94 76 93 / 70 50 50 40 30
Valdosta 95 76 93 75 94 / 70 40 60 40 40
Cross City 93 78 91 77 93 / 40 30 70 50 70
Apalachicola 92 80 92 78 90 / 30 30 60 40 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Inland Franklin-Inland Gulf-
Inland Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-
Liberty-Madison.
HIGH RIP CURRENT RISK through this evening FOR Coastal Franklin.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Grady-Irwin-Lanier-
Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...NONE.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...LAMERS
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:07 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 38 min |
| Jul 23, 4:36 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.